After Two Kids and Having My Tubes Tied I have No Sex Drive!??



Dear Couch,

It was two years ago when I had my second child, after my 36th birthday. I had my tubes tied directly after the birth. My sex drive was intact before the birth, then afterwards it became very apparent that my sex drive was at a very nil level. I had depression and was very stressed and the anxiety levels were high. My doctor attributed it to post partum depression and prescribed paxil for the mental/emotion part. My sex drive was suddenly erased during the taking of this medication. I quit taking it after a year, and another year has passed and my sex drive still hasn't started up. I have read an article on testosterone that it could be an answer. If that is true, how can I obtain the same benefits in an herbal form?

unsigned


Dear Cold Fish,

It seems like you're asking two different questions: 'Is my recent past making me depressed?', and 'Can testosterone help?'  For the first part, of course you're less horny because of the events of the last two years. The sheer exhaustion of parenting two kids will depress anybody's sex drive, not to mention the physical changes after giving birth twice. Adding Paxil on top of this mix will definitely kill any hubba hubba action as this site describing the libido killing aspects of SSRI's accounts. Tying your tubes doesn't affect your hormones at all.

Your circumstances have contributed to your sexual decline, and it's going to take another change in circumstances to help it come back, like getting a babysitter and going out on few dates. You're obviously an overwhelmed mother that needs a little break to get back in touch with her sexual side. Take a BREAK! Put together the most affordable and longest vacation you can manage right now, sans the kids. It doesn't have to be anything spectacular, just time away and alone. At the very least find a baby sitter you trust and start a weekly sensual night. If you need ideas for these weekly breaks try, 101 Nights of Grrreat Romance by Laura Corn.

As far as using testosterone (or herbal derivatives), be careful about thinking too much about male hormones. You might be a little hornier, but you will also have some annoying lip hair. If you're herbally inclined, think about St. John's Wort an herbal antidepressant (Don't take it with other antidepressants) that may help elevated your mood. But we suggest taking some time off from your anxiety to re-explore yourself and your husband before trying any more chemicals.





Follow us on Twitter




website hosting


If you find a dead link in this past column
please help us and other readers by reporting it in the form below. If you know of an equally useful working link please include it.




















Get 50% off one item at Adam and Eve
sex advice sex advice column
Shop AdamAndEve.com
line.gif (41 bytes)
line.gif (41 bytes)

line.gif (41 bytes)

line.gif (41 bytes)
line.gif (41 bytes)